Re: Zyban and side effects
Re: Zyban and side effects
[ Back to Messages
Posted by Keith
on December 07, 2000 at 07:03:24:
In Reply to: Re: Zyban and side effects posted by Julie on November 27, 2000 at 19:54:01:
I have been a smoker for 17 years (now 41) and two weeks ago tomorrow started Zyban on the advice of my GP (clinician in USA).
I would rate myself as a Type A personality, and had no side effects for the first 3 days except
bad taste in my mouth, and smoking made me physically sick. I stopped 3 days before my stop date
as I couldnt stand it any more. Sounds ideal, and I had no cravings either. This is no happy ending story however.
12 days (on 2 a day) into the treatment I started with really bad tinnitus, sweaty hands, tremors,
a totally bizarre feeling and emotions (or lack of them), tingling in my hand and feet. At 1.30 pm on Tuesday
5 Dec, the same day, I collapsed whilst walking across the University Campus where I work. No warning, nothing, just bang!
down we go. I woke up on the ground with people staring. I managed to get up and walk to my office where I
slumped on the chair, and from what I can rememebr spent the next 2 hours fighting off this amazing urge to
continously pass out. I can remember being very scared, and not daring to allow this darkness to
overcome me. My work colleagues kept an eye on me, and said I was totally incoherent for that time.
I can remember getting the energy and balance to stand up, and a friend drove me home.
I went to bed (my wife extremely worried) at @5 pm and woke up at 10 am the following day.
I had a bad headache all day, and very loud tinnitus (of two different tones -one that sounds like a waterfall,
and one like cicadas). Today i feel Ok, barring this ridiculous ringing in my head and a bit groggy. I have
stopped taking Zyban and have incerated the rest on my woodstove.
Questions: Apparently Zyban causes disfunction of the dopamine receptors in the brain. Apart
from being responsible for craving, what other functions do these receptors and dopamine have.
I think personally that this stuff should be withdrawn from sale, what happens if I had been driving home on the
motorway when I passed out - methinks I might have passed out on a more permanent note. All the
description says in the packet is that if you feel dizzy then dont drive, it says nothing about total
collapse except as a incredibly rare and uncommon side effect. I am not smoking again, and will go cold
turkey now. I have children and a family, I could have died if this had happened crossing the road or driving.
What does this Zyban do in your brain - I felt like someone had switched off the main power switch, switched it on
again but everything was gradually starting up, rather than all at once??? And will this tinnitus go away????
Thanks and take care